Back to Ask the Diabetes Team Ask the Diabetes Team

From Dallas, Texas, USA:

I am a 27 year old woman just diagnosed with type 2 diabetes, and take Glucophage twice a day. The problem is that throughout the day I feel sick to my stomach, and I have a headache all the time. I feel like I'm about to vomit all the time. The mere smell of food makes me sick. What can I do to get pass the sick feelings?


With the initiation of Glucophage [metformin] therapy, it is not uncommon to have gastrointestinal side effects, which include nausea and loose stools. The symptoms tend to go away with time.

If you have these symptoms with initiation, they may relieved by decreasing the dose and only gradually increasing it over time. Talk to your physician about this. It is common enough that your physician should be familiar with the symptoms and can modify the dose to improve your symptoms.


Original posting 16 Feb 2002
Posted to Pills for Diabetes


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:30
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.